Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On fixed points of linear contractions


Authors: Heydar Radjavi and Peter Rosenthal
Journal: Proc. Amer. Math. Soc. 93 (1985), 640-642
MSC: Primary 47D05; Secondary 47D20
DOI: https://doi.org/10.1090/S0002-9939-1985-0776194-7
MathSciNet review: 776194
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a weakly closed convex semigroup of linear contractions on a separable Hilbert space has a common fixed point other than 0 if the operator 0 is not in the semigroup.


References [Enhancements On Off] (What's this?)

  • [1] M. S. Brodskii and D. P. Milman, On the centre of a convex set, Dokl. Akad. Nauk SSSR (N.S.) 59 (1948), 837-840. (Russian) MR 0024073 (9:448f)
  • [2] M. M. Day, Normed linear spaces, Springer-Verlag, Berlin, 1962.
  • [3] J. Dugundji and A. Granas, Fixed point theory, Vol. I, PWN, Warsaw, 1982. MR 660439 (83j:54038)
  • [4] N. Dunford and J. T. Schwartz, Linear operators, Part I, Interscience, New York, 1957.
  • [5] S. Kakutani, Two fixed-point theorems concerning bicompact convex sets, Proc. Imp. Acad. Tokyo 14 (1938), 242-245. MR 1568507
  • [6] D. R. Smart, Fixed point theorems, Cambridge Univ. Press, London, 1974. MR 0467717 (57:7570)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D05, 47D20

Retrieve articles in all journals with MSC: 47D05, 47D20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0776194-7
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society